... thyroid symptoms and my blood work was within normal range. Over the past several months I have gained 20 lbs. rather quickly, hair is falling out, fatigue, heart rate is lower and I last weekend I spotted for 3 days (I haven't had menstual cycles for 2 years since I went through the change of life), I'm also more agitated which is not in my nature. My blood work revealed 0.874 which is in the range, however my last reading was 1.470. I don't feel like myself and I'm concerned and need more advice
This is probably a hum drum response but I really think you should see a doc. This may or may n o t be related to thyroid. You mentioned spotting. That tells me, get it checked out, especially with uncharacterized fatigue. ( I know, thats not a word but it works for me ). Your symptoms also point to iron poor blood. See a doc and give yourself peace of mind and MABE, God forbid, catch something important EARLY. The things you got going on point at to wide a range to try to second guess it. Good Luck. I'd like to keep tabs on you if you could keep us posted.
First off, if you feel something isn't right with your body, it's critical that your doctor actually listen to you and take you seriously (if they don't - find a new doctor!).
Your symptoms for the most part do sound like underactive thyroid, but if your bloodwork shows normal results, I would look into other autoimmune disorders. Unfortunately, it's very common for someone with one autoimmune disorder (such as hypothyroidism) to have, or develop, others (particularly other hormone deficiencies, and vitamin deficiencies caused by the body not absorbing nutrients effectively). Some symptoms could also be side-effects of medications, are you on any other medications, besides the levothyroxin?
It could be something very simple, or it could be serious, so you really need to see your doctor asap! I would request that they do a complete, thorough, blood panel (checking other hormone levels, vitamin levels, and iron level). Also, it would be good if they did an ultrasound to check your thyroid gland, which can show problems that a blood test might not (such as nodules, if they're newly developed, that can become cancerous - though this is uncommon).
Keep in touch, let us know how you're doing...
Good luck and take care!
Get with your doctor, I also take levothyroxine 100 MCG, I nolonger have a Tyroid I had it remove. I have the weight gain problem, and getting ready to change my eating habits. I will take out bread, cookies, rice, grits, fried foods and see if this will bring my weight down. I gone from 142 to 175, and I am very depress and fatigue. My hair have grown over half-way my back, I am please with that, but the weight has to go.
I will let you know how the change in diet work, let give it a few weeks.
If it makes you feel better, I am 62 and am on 88mcg. of levo. since June of 2010. My numbers are all in range and I feel good. But in the last yr I gained 15 lbs, I had lost 20 lbs the yr prior to taking meds and am doing the same thing (diet and exercise on WW) that I did before, but it's not working. I am 2.1 range, and the endo doc said they like patients to be about 2.0, so maybe your range is TOO LOW even tho' it's within range? Maybe you need a change of dose or a change of meds to get closer to 2.0. She said some people need to switch around meds until they are happy. My DIL was in range too but didn't feel good. She changed meds and doses and is in the UPPER normal range now and she feels good. So maybe you have to find the right numbers for your body that are still within normal range. I saw a second endocrinologist this week and discussed my weight questions. Her answer was that the thyroid pill should not be impeding my weight loss.
In other words, she said it is something I am not doing right, she suggested more exercise. I am frustrated too. I see her in 6 mos. I am going to see what happens in that time and if I can at least lose 10 lbs by then. I am a cook and like to make new recipes, but I don't go crazy eating. So my story may give you some insight. You may have to set some boundaries of how long you are willing to wait and deal with your symptoms... but if you are spotting and hair is falling out, that would be more worrisome to me than weight gain, and I would seek another opinion. Maybe you need another med or dose. My SIL tells me that she sometimes feels she gets "immune" to the med and dose and needs to switch out. Hope this helps with your search for answers.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2010 • 1 answer
Posted 8 Apr 2013 • 3 answers
Posted 25 Aug 2013 • 1 answer
Posted 6 Feb 2014 • 3 answers
Hi, I've been taking 100 mcg of levothyroxine for several years; but was recently following a blood?
Posted 17 Dec 2015 • 2 answers